Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Notes on renewal systems

Author: Susan Williams
Journal: Proc. Amer. Math. Soc. 110 (1990), 851-853
MSC: Primary 54H20; Secondary 28D05, 94A15
MathSciNet review: 1025283
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A renewal system is a symbolic dynamical system generated by free concatenations of a finite set of words. Renewal systems are sofic, but not every sofic shift is topologically conjugate to a renewal system.

References [Enhancements On Off] (What's this?)

  • [BMT] M. Boyle, B. Marcus, and P. Trow, Resolving maps and the dimension group for shifts of finite type, Mem. Amer. Math. Soc., no. 377, 1987, pp. 1-146. MR 912638 (89c:28019)
  • [GLS] J. Goldberger, D. Lind, and M. Smorodinsky, The entropies of renewal systems, preprint, 1989. MR 1147290 (93e:58053)
  • [M] B. Marcus, Sofic systems and encoding data, IEEE Transactions and Information Theory 31 (1985), 366-377. MR 794434 (86m:94021)
  • [R] A. Restivo, Finitely generated sofic systems, Theoretical Comp. Sci. 65 (1989), 265-270. MR 1020492 (90i:28026)
  • [W] B. Weiss, Subshifts of finite type and sofic systems, Monatsh. Math. 77 (1973), 462-474. MR 0340556 (49:5308)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20, 28D05, 94A15

Retrieve articles in all journals with MSC: 54H20, 28D05, 94A15

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society